Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Integral representation of continuous
comonotonically additive functionals

Author: Lin Zhou
Journal: Trans. Amer. Math. Soc. 350 (1998), 1811-1822
MSC (1991): Primary 28A12, 28C05, 28C15; Secondary 60A05, 60A15, 90A05
MathSciNet review: 1373649
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, I first prove an integral representation theorem: Every quasi-integral on a Stone lattice can be represented by a unique upper-continuous capacity. I then apply this representation theorem to study the topological structure of the space of all upper-continuous capacities on a compact space, and to prove the existence of an upper-continuous capacity on the product space of infinitely many compact Hausdorff spaces with a collection of consistent finite marginals.

References [Enhancements On Off] (What's this?)

  • 1. G. Choquet, Theory of Capacities, Ann. Inst. Fourier (Grenoble) 5 (1955), 131-295. MR 18:295g
  • 2. C. Dellacherie, Quelques commentaires sur les prolongements de capacités, Seminaire Probabilities V, Strasbourg, Lecture Notes in Math., Vol. 191, Springer-Verlag, Berlin, 1970. MR 52:3568
  • 3. D. Denneberg, Non-Additive Measure and Integral, Kluwer, Dordrecht, 1994. MR 96c:28017
  • 4. L. Epstein and T. Wang, A ``Type'' Space for Games of Incomplete Information with Non-Bayesian Players, Econometrica 64 (1996), 1343-1373.
  • 5. G. Greco, Sulla rappresentazione di funzionali mediante integrali, Rend. Sem. Math. Univ. Padova 66 (1982), 21-42. MR 83m:28008
  • 6. G. L. O'Brien, and W. Vervaat, Capacities, Large Deviations and LogLog Laws, in Stable Processes, S. Cambahis, G Samorodnitsky, and M. S. Taquu (eds.), Birkhäuser, 1991. MR 92k:60007
  • 7. D. Schmeidler, Integral Representation without Additivity, Proc. Amer. Math. Soc. 97 (1986), 253-261. MR 87f:28014
  • 8. D. Schmeidler, Subjective Probability and Expected Utility without Additivity, Econometrica 57 (1989), 571-587. MR 90c:90019
  • 9. L. Zhou, Subjective Probability Theory with Alternative Feasible Act Spaces, Journal of Mathematical Economics, forthcoming.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 28A12, 28C05, 28C15, 60A05, 60A15, 90A05

Retrieve articles in all journals with MSC (1991): 28A12, 28C05, 28C15, 60A05, 60A15, 90A05

Additional Information

Lin Zhou
Affiliation: Department of Economics, Duke University, Box 90097, Durham, North Carolina 27708-0097

Keywords: Upper-continuous capacities, regular capacities, Choquet integrals, Stone lattices, comonotonically additive functionals, monotonic functionals, continuous functionals, the weak topology, Kolmogorov's theorem, consistent marginals
Received by editor(s): August 16, 1995
Received by editor(s) in revised form: October 30, 1995
Additional Notes: I want to thank L. Epstein, D. Schmeidler, and in particular, M. Marinacci, as well as an anonymous referee, for their helpful comments. The revision was done while I was visiting the Economics Department of the Hong Kong University of Science and Technology, whose hospitality I deeply appreciated
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society